Alert archive / Kansas / High Wind Warnings in 2022

High Wind Warning 6, NWS Wichita, KS

April 29, 20228 counties in Kansas

NWS Wichita, KS issued this high wind warning at Apr 29, 2022, 6:46 PM CDT for 8 counties in Kansas. It was in force for 3 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 29, 2022, 6:46 PM CDT (23:46 UTC)
Expired
Apr 29, 2022, 10:00 PM CDT
In force
3 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 122 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 7:02 PM CDTNON-TSTM WND GST 58Ellsworth, KS
Apr 29, 7:15 PM CDTNON-TSTM WND GST 67Great Bend Airport, KS
Apr 29, 7:25 PM CDTNON-TSTM WND DMGGreat Bend, KSWIND GUSTS TO 70 MPH HAVE RESULTED IN DOWNED 2 TO 4 INCH TREE LIMBS AND REDUCED VISIBILITIES TO A FEW HUNDRED YARDS.
Apr 29, 7:35 PM CDTNON-TSTM WND GST 64Lyons Airport, KSDELAYED REPORT.
Apr 29, 7:38 PM CDTNON-TSTM WND GST 90Russell Airport, KS
Apr 29, 7:52 PM CDTNON-TSTM WND GST 62Hutchinson Airport, KSDELAYED REPORT.
Apr 29, 7:54 PM CDTNON-TSTM WND GST 90Russell Airport, KSDELAYED REPORT.
Apr 29, 7:57 PM CDTNON-TSTM WND GST 66Ellsworth Airport, KSDELAYED REPORT.
Apr 29, 7:57 PM CDTNON-TSTM WND GST 74Ellsworth Airport, KSCORRECTS PREVIOUS REPORT OF 66 MPH.
Apr 29, 8:14 PM CDTNON-TSTM WND GST 79Salina Municipal Airpor, KSDELAYED REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2022-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2022-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2534 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

240 
WWUS73 KICT 292346
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
646 PM CDT Fri Apr 29 2022

KSZ032-033-047-048-300200-
/O.NEW.KICT.HW.W.0006.220429T2346Z-220430T0200Z/
Russell-Lincoln-Barton-Ellsworth-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, and Wilson
646 PM CDT Fri Apr 29 2022

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Russell, Lincoln, Barton and Ellsworth Counties.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ049-051>053-067>072-082-083-091>096-098>100-300300-
/O.CON.KICT.WI.Y.0016.000000T0000Z-220430T0300Z/
Saline-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-
Woodson-Allen-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-
Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Salina, McPherson, Hillsboro, Marion, 
Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, 
El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, 
Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, 
Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, 
Attica, Wellington, Winfield, Arkansas City, Howard, Moline, 
Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale,
Coffeyville, Independence, and Parsons
646 PM CDT Fri Apr 29 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...South winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of central, south central and southeast Kansas.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
534 
WWUS73 KICT 300036
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
736 PM CDT Fri Apr 29 2022

KSZ067-300300-
/O.UPG.KICT.WI.Y.0016.000000T0000Z-220430T0300Z/
/O.EXA.KICT.HW.W.0006.000000T0000Z-220430T0200Z/
Reno-
Including the city of Hutchinson
736 PM CDT Fri Apr 29 2022

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...West to northwest winds 30 to 40 mph with gusts up to 60
  mph.

* WHERE...Reno County.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL IMPACTS...Blowing dust reducing visibility to less
  than one mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ050-300200-
/O.EXA.KICT.HW.W.0006.000000T0000Z-220430T0200Z/
Rice-
Including the cities of Lyons and Sterling
736 PM CDT Fri Apr 29 2022

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Rice County.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL IMPACTS...Blowing dust reducing visibility to less
  than one mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ032-033-047-048-300200-
/O.CON.KICT.HW.W.0006.000000T0000Z-220430T0200Z/
Russell-Lincoln-Barton-Ellsworth-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, and Wilson
736 PM CDT Fri Apr 29 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Russell, Lincoln, Barton and Ellsworth Counties.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL IMPACTS...Blowing dust reducing visibility to less
  than one mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ049-051>053-068>072-082-083-091>096-098>100-300300-
/O.CON.KICT.WI.Y.0016.000000T0000Z-220430T0300Z/
Saline-McPherson-Marion-Chase-Harvey-Butler-Greenwood-Woodson-
Allen-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-
Chautauqua-Montgomery-Labette-
Including the cities of Salina, McPherson, Hillsboro, Marion, 
Peabody, Cottonwood Falls, Strong City, Newton, El Dorado, 
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, 
Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, 
Independence, and Parsons
736 PM CDT Fri Apr 29 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...South winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of central, south central and southeast 
  Kansas.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
478 
WWUS73 KICT 300057
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
757 PM CDT Fri Apr 29 2022

KSZ049-051-300300-
/O.UPG.KICT.WI.Y.0016.000000T0000Z-220430T0300Z/
/O.EXA.KICT.HW.W.0006.000000T0000Z-220430T0200Z/
Saline-McPherson-
Including the cities of Salina and McPherson
757 PM CDT Fri Apr 29 2022

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...West to northwest winds around 40 mph with gusts up to 
  60 mph.

* WHERE...Saline and McPherson Counties.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL IMPACTS...Blowing dust reducing visibility to less 
  than one mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ032-033-047-048-050-067-300200-
/O.CON.KICT.HW.W.0006.000000T0000Z-220430T0200Z/
Russell-Lincoln-Barton-Ellsworth-Rice-Reno-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Lyons, Sterling, and Hutchinson
757 PM CDT Fri Apr 29 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 75 mph.

* WHERE...Russell, Lincoln, Barton and Ellsworth Counties.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL IMPACTS...Blowing dust reducing visibility to less 
  than one-half mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ052-053-068>072-082-083-091>096-098>100-300300-
/O.CON.KICT.WI.Y.0016.000000T0000Z-220430T0300Z/
Marion-Chase-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-
Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-
Montgomery-Labette-
Including the cities of Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, 
Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, 
Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, 
Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, 
Independence, and Parsons
757 PM CDT Fri Apr 29 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...South winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of central, south central and southeast 
  Kansas.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KED
695 
WWUS73 KICT 300143
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
843 PM CDT Fri Apr 29 2022

KSZ032-033-047>051-067-300300-
/O.EXT.KICT.HW.W.0006.000000T0000Z-220430T0300Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, and Hutchinson
843 PM CDT Fri Apr 29 2022

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph.

* WHERE...Russell, Lincoln, Barton and Ellsworth Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL IMPACTS...Blowing dust reducing visibility to less 
  than one-half mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ052-053-068>072-082-083-091>096-098>100-300300-
/O.CON.KICT.WI.Y.0016.000000T0000Z-220430T0300Z/
Marion-Chase-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-
Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-
Montgomery-Labette-
Including the cities of Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, 
Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, 
Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, 
Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, 
Independence, and Parsons
843 PM CDT Fri Apr 29 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...South to southwest winds 25 to 30 mph with gusts up to 
  45 mph.

* WHERE...Portions of central, south central and southeast 
  Kansas.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
550 
WWUS73 KICT 300301
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1001 PM CDT Fri Apr 29 2022

KSZ032-033-047>051-067-300415-
/O.EXP.KICT.HW.W.0006.000000T0000Z-220430T0300Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, and Hutchinson
1001 PM CDT Fri Apr 29 2022

...HIGH WIND WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING...

The strong northwest winds and areas of blowing dust have
subsided. Winds will remain gusty tonight though not as strong as
earlier in the evening. Therefore the high wind warning will be
allowed to expire.

$$

KSZ052-053-068>072-082-083-091>096-098>100-300415-
/O.EXP.KICT.WI.Y.0016.000000T0000Z-220430T0300Z/
Marion-Chase-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-
Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-
Montgomery-Labette-
Including the cities of Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, 
Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, 
Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, 
Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, 
Independence, and Parsons
1001 PM CDT Fri Apr 29 2022

...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING...

Except for winds associated with thunderstorms, the strong south 
to southwest winds will subside tonight. Therefore the wind 
advisory will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this high wind warning went out at Apr 29, 6:12 PM CDT, 34 minutes earlier.

Area forecast discussion, Apr 29, 6:12 PM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
612 PM CDT Fri Apr 29 2022

.SHORT TERM...(This evening through Monday night)
Issued at 256 PM CDT Fri Apr 29 2022

Convective trends/severe mode the main concern/challenge this
evening. Little change from previous thinking/discussions, as warm
sector continues to destabilize with dry-line (DL) at 19z starting
to mix eastward from GBD to just east of PTT/P28 line. So, expect
the DL focus to be situated just west of the I-135 corridor in
the 21z-00z time frame where 2500-3000 j/kg MLCape should reside
with weakening inhibition. IF DL convection can develop, then very
favorable bulk shear of 45-50 kts normal to the DL, around 100
j/kg 0-3km Cape and increasing low level helicity with backing
near surface flow toward around 00z will support supercells with
potential for significant large hail and tornadoes across south
central Kansas into the Flint Hills through early this evening.
Otherwise, there remains rather high confidence in quasi-linear
strong to severe convection as the cold front merges with the DL
late this evening/tonight as it progresses eastward from the I-
135 corridor across the Flint Hills into southeast Kansas. This
will pose mainly a damaging wind threat with some potential for
marginally large hail early on.

A drier and cooler regime will follow on Saturday as the upper low
deepens over the Upper Midwest. Some diurnally enhanced stratocu
could drift over portions of central and eastern Kansas with gusty
northwest winds diminishing late in the day. Dry weather expected on
Sunday with return southerly flow and mild/near seasonal
temperatures.

Sunday night-Monday: Strong low level moisture transport Sunday
night may result in moderate instability with sufficient cloud
bearing shear for strong storms with potential MCS moving across
southern Kansas. Then on Monday the warm front will bow northward
putting at least portions of southern and eastern Kansas in the
very moist unstable warm sector ahead of another vigorous upper
trof moving into the central Plains. Of course the NAM is more
bullish with the Sunday night-Monday scenario over the GFS.
Nonetheless, another dry-line/cold frontal merger scenario looks
to evolve along/east of I- 135 in the late afternoon/evening with
higher probability of severe wind/squall line, though conditional
chances again for somewhat more isolated storms/supercells across
far southern Kansas or more probable northern Oklahoma at the
moment.

Darmofal

.LONG TERM...(Tuesday through Friday)
Issued at 256 PM CDT Fri Apr 29 2022

A more typical active Spring-time pattern will prevail next week.
Another upper low will be somewhat slower to progress eastward
from the western conus into the Plains Wednesday into Thursday.
The medium range ensemble members show some variance late in the
week, so confidence is lower especially on PoP trends.

KED

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 612 PM CDT Fri Apr 29 2022

Isolated strong/severe convection is possible until mid-evening
along a dry-line. Otherwise, stronger forcing along an eastward
advancing cold front is expected to result in a line of storms
later this evening/overnight from central into eastern Kansas.
While mainly VFR cigs, brief MVFR cigs/vsbys and locally strong
downburst winds are possible in and near convection. Gusty
northwest winds are expected behind the front on Saturday.

KED

&&

.FIRE WEATHER...
Issued at 256 PM CDT Fri Apr 29 2022

Gusty northwest winds on Saturday will result in very high
grassland fire danger from late morning through the afternoon
across portions of central Kansas, mainly west of highway 14.
Otherwise, fire weather concerns are expected to be low to
moderate Sunday into next week with periodic chances for
widespread wetting rains.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    52  74  46  75 /  60   0   0   0
Hutchinson      51  73  44  74 /  30   0   0  10
Newton          51  72  45  74 /  60   0   0   0
ElDorado        51  73  46  74 /  70   0   0   0
Winfield-KWLD   51  75  46  76 /  60   0   0   0
Russell         48  71  42  74 /  30  10   0  10
Great Bend      49  72  42  74 /  20   0   0  10
Salina          51  72  44  74 /  40  10   0  10
McPherson       50  72  44  73 /  40   0   0  10
Coffeyville     55  75  48  76 /  80  10   0   0
Chanute         54  73  47  75 /  70  10   0   0
Iola            54  72  47  73 /  70  10   0   0
Parsons-KPPF    55  74  47  75 /  80  10   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 10 PM CDT this evening for KSZ049-051>053-
067>072-082-083-091>096-098>100.

&&

SHORT TERM...KED
LONG TERM...KED
AVIATION...KED
FIRE WEATHER...KED
Hazardous weather outlook, Apr 29, 3:28 PM CDT, 3 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
328 PM CDT Fri Apr 29 2022

KSZ032-033-047>053-067>072-082-083-091>096-098>100-302030-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
328 PM CDT Fri Apr 29 2022

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

There is a chance for significant supercell thunderstorms late
this afternoon and early evening across portions of central and
south central Kansas into the Flint Hills. If storms form just
ahead of a dry-line front, they will be capable of producing
baseball size hail, damaging winds in excess of 70 mph and
tornadoes. Thunderstorms will become likely along a cold front this
evening which will overtake the dry-line as it moves from central
and south central Kansas into southeast Kansas tonight. This line
of storms will be capable of mainly quarter size hail and damaging
winds to 65 mph until about 2 am.

Very high grassland fire danger is expected late this afternoon and
early evening behind the the dry-line, mainly along and west of
I-135. Strong south to southwest winds will continue as well along
and ahead of the dry-line into the evening. Refer to the Wind
Advisory for details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Very high grassland fire danger is expected Saturday from late
morning through the afternoon across portions of central Kansas,
mainly along and west of highway 14.

There is a good chance for thunderstorms Sunday night through Monday
night. Some of these storms could be strong to severe. Periodic
chances for storms will exist Wednesday into Thursday with some
potential for at least strong to marginally severe storms.

.SPOTTER INFORMATION STATEMENT...

Storm spotters may be needed late this afternoon and evening.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

In the hours before

Special weather statement, Apr 29, 4:35 PM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Wichita KS
435 PM CDT Fri Apr 29 2022

KSZ032-292215-
Russell KS-
435 PM CDT Fri Apr 29 2022

...A strong thunderstorm will impact portions of northwestern Russell
County through 515 PM CDT...

At 434 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gorham, or near Emmeram, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gorham, Luray, Paradise and Waldo.

This includes Interstate 70 between Mile Markers 175 and 179.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3913 9904 3913 9864 3880 9904
TIME...MOT...LOC 2134Z 224DEG 27KT 3894 9904

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

KETCHAM
Special weather statement, Apr 29, 4:54 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Wichita KS
454 PM CDT Fri Apr 29 2022

KSZ051-052-292230-
McPherson KS-Marion KS-
454 PM CDT Fri Apr 29 2022

...A strong thunderstorm will impact portions of northeastern
McPherson and northwestern Marion Counties through 530 PM CDT...

At 454 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Canton, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ramona, Durham, Tampa and Roxbury.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM CDT for central
Kansas.

&&

LAT...LON 3835 9737 3848 9754 3861 9743 3861 9694
TIME...MOT...LOC 2154Z 224DEG 48KT 3847 9739

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

KETCHAM
Local storm report, Apr 29, 5:07 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
507 PM CDT FRI APR 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     TSTM WND GST     RUSSELL AIRPORT         38.87N 98.82W
04/29/2022  M68 MPH          RUSSELL            KS   ASOS

            ASOS STATION KRSL RUSSELL MUNICIPAL AIRPORT.

&&

JC
Local storm report, Apr 29, 5:53 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
553 PM CDT FRI APR 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     NON-TSTM WND GST 6 N SYLVAN GROVE        39.10N 98.39W
04/29/2022  M63 MPH          LINCOLN            KS   TRAINED SPOTTER

            BLOWING DUST REPORTED WITH WIND.

&&

KEVIN.DARMOFAL
Special weather statement, Apr 29, 6:05 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Wichita KS
605 PM CDT Fri Apr 29 2022

KSZ032-292345-
Russell KS-
605 PM CDT Fri Apr 29 2022

...A strong thunderstorm will impact portions of Russell County
through 645 PM CDT...

At 605 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Luray, or 11 miles north of Russell, moving northeast
at 55 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Russell, Lucas, Gorham, Luray, Dorrance, Bunker Hill, Paradise,
Waldo, Wilson State Park, Wilson Lake and Russell Airport.

This includes Interstate 70 between Mile Markers 175 and 204.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3913 9904 3913 9850 3885 9849 3875 9904
TIME...MOT...LOC 2305Z 224DEG 49KT 3905 9889

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

KETCHAM

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 12:52 AM CDTSpecial Weather StatementICTHarper53 min
Apr 29, 1:29 AM CDTSpecial Weather StatementICTSedgwick61 min
Apr 29, 1:45 AM CDTSpecial Weather StatementICTSedgwick60 min
Apr 29, 2:30 AM CDTSpecial Weather StatementICTSedgwick60 min
Apr 29, 2:36 AM CDTSpecial Weather StatementICTSumner54 min
Apr 29, 2:53 AM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick21 min
Apr 29, 3:11 AM CDTSevere Thunderstorm WarningICTCowley, Sumner24 min
Apr 29, 3:16 AM CDTSpecial Weather StatementICTHarvey44 min
Apr 29, 3:38 AM CDTSpecial Weather StatementICTButler, Cowley52 min
Apr 29, 3:52 AM CDTSevere Thunderstorm WarningICTCowley36 min
Apr 29, 4:31 AM CDTSpecial Weather StatementICTElk44 min
Apr 29, 5:30 AM CDTSpecial Weather StatementICTWilson45 min
Apr 29, 6:42 AM CDTSpecial Weather StatementICTAllen, Woodson48 min
Apr 29, 4:35 PM CDTSpecial Weather StatementICTRussell40 min
Apr 29, 4:54 PM CDTSpecial Weather StatementICTMarion36 min
Apr 29, 6:05 PM CDTSpecial Weather StatementICTRussell40 min

Nearby

High Wind Warnings in Kansas, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.